Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 80, NWS Tallahassee, FL

May 16, 20074 counties in Florida

NWS Tallahassee, FL issued this red flag warning at May 16, 2007, 3:21 AM EDT for 4 counties in Florida. It took effect at May 16, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2007, 3:21 AM EDT (07:21 UTC)
In effect from
May 16, 2007, 1:00 PM EDT
Expired
May 16, 2007, 7:00 PM EDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 102 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2284 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 160721
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 AM EDT WED MAY 16 2007

...A RED FLAG WARNING IS NOW IN EFFECT FOR THIS AFTERNOON OVER 
SOUTHEASTERN SECTIONS OF THE FLORIDA BIG BEND...AWAY FROM THE
COAST...DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

.DISCUSSION...A RIDGE OF HIGH PRESSURE EXTENDING FROM THE ATLANTIC
OCEAN TO EASTERN PARTS OF THE REGION WILL HANG ON FOR ONE MORE
DAY TODAY...ALLOWING SOUTHEASTERN SECTIONS OF THE FLORIDA BIG
BEND TO EXPERIENCE RED FLAG CONDITIONS BEFORE A WEAK COLD FRONT
APPROACHES FROM THE NORTHWEST TONIGHT. THIS FRONT WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS TO WESTERN PARTS OF THE AREA
AS EARLY AS LATE THIS AFTERNOON...AND TO THE REST OF THE AREA
TONIGHT INTO THURSDAY. BY FRIDAY...ANOTHER SHOT OF DRY AIR FROM
THE NORTH COULD PRODUCE MORE WIDESPREAD RED FLAG CONDITIONS ACROSS
THE REGION.


FLZ019-028-029-034-162300-
/O.NEW.KTAE.FW.W.0080.070516T1700Z-070516T2300Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
321 AM EDT WED MAY 16 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND DRY FUELS WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

17-GOULD
1 follow-up statement
000 
WWUS82 KTAE 161931
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 PM EDT WED MAY 16 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
MADISON...TAYLOR...LAFAYETTE AND DIXIE COUNTIES OF THE FLORIDA BIG 
BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING FOR ALL OF SOUTHEAST ALABAMA...SOUTH CENTRAL GEORGIA...
SOUTHWEST GEORGIA...THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND
PRIMARILY DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS WILL PRECEDE A COLD
FRONT TONIGHT...ENDING FROM WEST TO EAST ON THURSDAY. ANOTHER SHOT OF
DRY AIR FROM THE NORTH COULD PRODUCE MORE WIDESPREAD RED FLAG
CONDITIONS ACROSS THE REGION FRIDAY INTO THE UPCOMING WEEKEND.

FLZ019-028-029-034-162300-
/O.NEW.KTAE.FW.A.0066.070518T1600Z-070519T0000Z/
/O.CON.KTAE.FW.W.0080.000000T0000Z-070516T2300Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
331 PM EDT WED MAY 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND DRY FUELS WILL ENHANCE FIRE GROWTH POTENTIAL.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

ALZ065>069-162300-
/O.NEW.KTAE.FW.A.0066.070518T1800Z-070519T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
231 PM CDT WED MAY 16 2007

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

GAZ120>131-142>148-155>161-162300-
/O.NEW.KTAE.FW.A.0066.070518T2000Z-070519T0000Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
331 PM EDT WED MAY 16 2007

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-009>018-026-027-162300-
/O.NEW.KTAE.FW.A.0066.070518T1600Z-070519T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-
331 PM EDT WED MAY 16 2007 /231 PM CDT WED MAY 16 2007/

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 15, 8:48 PM EDT, 6 hours 33 minutes earlier.

Area forecast discussion, May 15, 8:48 PM EDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
848 PM EDT TUE MAY 15 2007

.UPDATE...SHORT WAVE TROUGH EXTENDS FROM UPPER MIDWEST TO THE
ARKLATEX REGION...WITH A DOWNSTREAM RIDGE FROM SRN NEW ENGLAND
TO FL. SURFACE HIGH PRESSURE REACHES FROM THE WRN ATLANTIC ACROSS
THE NRN GULF OF MEXICO. SHOWERS AND THUNDERSTORMS ARE PREVALENT
AHEAD OF COLD FRONT FROM LOWER MI SWWD TO CNTRL TX. ELY LOW LEVEL
FLOW PER 00Z RAOBS CONTINUES TO DIRECT SMOKE FROM SERN GA WILDFIRES
ACROSS MUCH OF S/CNTRL GA AS WELL AS THE NRN FL COUNTIES BORDERING
GA. VSBY IN THESE AREAS RANGE FROM ONE TO THREE MILES...WITH
OCCASIONAL VSBY AS LOW AS A HALF MILE. OTHERWISE...SKIES ARE
P/CLOUDY AND TEMPS RANGE FROM THE UPPER 70S TO LOWER 80S. CURRENT
ZONE FCSTS ON TRACK THIS EVENING.

&&

.AVIATION...THE MAIN IMPACT TO AVIATORS CONTINUES TO BE SMOKE FROM
SERN GA FIRES...ESPECIALLY OVERNIGHT AS IT GETS TRAPPED UNDER THE
INVERSION. GENERALLY WENT WITH PREVAILING IFR VSBY AT KVLD AND KTLH
BEGINNING AT 06Z...WITH TEMPO IFR VSBY AT THE REMAINING SITES.
EXPECT SIGNIFICANT IMPROVEMENT ON WEDNESDAY AS WINDS SWING AROUND TO
A MORE SOUTHERLY DIRECTION BY LATE MORNING AND AFTERNOON
TRANSFERRING THE SMOKE PLUMES AWAY FROM THE TERMINALS.

&&

.MARINE...ELY WINDS PERSIST ACROSS THE COASTAL WATERS...HOWEVER
SUSTAINED SPEEDS OVER THE OFFSHORE LEGS RECENTLY DECREASED BELOW 15
KTS AND HAVE MAINTAINED THAT TREND. WINDS SHOULD BEGIN TO WEAKEN
OVERNIGHT AND VEER TO THE A SLY DIRECTION ON WEDNESDAY IN ADVANCE OF
THE APPROACHING COLD FRONT. FOR THE EVENING FCST UPDATE...WILL
REMOVE HEADLINES FROM THE OFFSHORE LEGS AND TWEAK WINDS AND SEAS.

&&

.FIRE WEATHER...PER RAWS/METAR OBS...MUCH OF THE EASTERN FL BIG BEND
AWAY FROM THE COAST VERIFIED THE RED FLAG WARNING WITH CRITICAL LOW
RH DURATIONS THIS AFTERNOON. PORTIONS OF LEON...GADSDEN...LIBERTY...
CALHOUN AND JACKSON COUNTIES REGISTERED A FEW HOURS OF RH BELOW 35
PERCENT.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

JAMSKI/BLOCK
Hazardous weather outlook, May 15, 5:49 AM EDT, 21 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 AM EDT TUE MAY 15 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-161000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
549 AM EDT TUE MAY 15 2007 /449 AM CDT TUE MAY 15 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTH CENTRAL
GEORGIA...SOUTHWEST GEORGIA...THE EASTERN FLORIDA
PANHANDLE...FLORIDA BIG BEND AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AREAS OF SMOKE WILL CONTINUE ACROSS THE REGION TODAY WITH EASTERLY
FLOW. VISIBILITIES WILL BE REDUCED TO AROUND 1 MILE AT TIMES THIS
MORNING ACROSS PORTIONS OF THE FLORIDA BIG BEND AND EXTREME
SOUTHWESTERN GEORGIA BEFORE IMPROVING THIS AFTERNOON.

SLIGHTLY DRIER AIR IS EXPECTED TO BE IN PLACE TODAY TO COMBINE
WITH WARMER TEMPERATURES TO PRODUCE LOW RELATIVE HUMIDITY VALUES
IN NORTH FLORIDA THAT WILL ENHANCE THE SPREAD OF ANY WILDFIRES
THAT ARE ONGOING OR MAY DEVELOP.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE
FLORIDA PANHANDLE AND BIG BEND BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A WEAK COLD FRONT WILL APPROACH THE REGION ON WEDNESDAY BRINGING A
SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS. THIS COLD FRONT WILL
PASS THROUGH THE REGION LATE THURSDAY USHERING IN A SLIGHTLY
COOLER AND MUCH DRIER AIRMASS. BREEZY NORTHEAST WINDS COULD ONCE
AGAIN BRING BACK AREAS OF SMOKE ACROSS THE REGION INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 3:31 PM EDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.